Aa
Aa
A
A
A
Close
6530778 tn?1456883801

Hello People. Need advice.

I want to quit taking gravol (dimenhydrinate). I've been taking it for about 4 years. I am 100% sure these pills are giving me the symptoms I've been having (i googled it).
I'm going to ask my doctor about it on tuesday.
I'm afraid these symptoms will get worst.

I know there will be withdrawls & I'll probably feel worst than i do now but it's something i REALLY want to do.

Any advice or encouragement would be great.

Questions:
How did you deal with withdrawls?
Could you die when quitting something you've been taking for so long?
How can i tell my family about my addiction?
Cold turkey or slowly quitting?
I have anxiety, would that get worst?

Thanks for reading.
5 Responses
Sort by: Helpful Oldest Newest
6990909 tn?1435275816
Gravol, the motion sickness drug?  Like any med, you just need to tell your family.  The secrets perpetuate our addiction.  Once u share it, u have support and can no longer hide. I don't know how to WD from this drug.  I strongly urge you to speak to your Dr and come clean.  You need medical advice on how to taper or WD.
I wish you the very best and God Bless!
Helpful - 0
6530778 tn?1456883801
Yes.
I'm going to tell my dr on tuesday
& Thanks.
Helpful - 0
1926359 tn?1331588139
Hi there-

Honey, you and I have been talking for a long time.  While I am not refuting the fact that you have a psychological addiction to Gravol (people can be addicted to anything) I have to STRONGLY say again that you will not have physical withdrawals from Gravol.
I have taken Gravol on and off for nearly 2 decades.  I have Crohn's disease and endometriosis and both these illnesses cause crippling nausea.  Because I don't want to take a strong prescription med I take Gravol when I am flaring.  Every day.  Sometimes up to 6 pills a day.
And then, when I am not nauseous, I stop.
There is not withdrawal of a physical nature.
You told me you only take one maybe two a day.
Many people with chronic nausea or motion sickness (even children) take this med daily.  It does not create physical dependence.
The only way it is altering (other than making you sleepy and dizzy) is if you take it in HUGE quantities.  I have read stories of teenagers taking dozens of pills to get 'stoned'.
You are not doing this.
By all means talk to your doctor about this but I am nearly certain they will tell you the same thing.
What about your health issues?  The gastro pain and nausea?  You never responded to my PM when I asked you what the doctor had to say.
I wish you the very best and hope you get some peace and some answers soon.

Lu
Helpful - 0
1926359 tn?1331588139
Here is a link to an addiction site speaking specifically about Gravol.  Please note that it says that Gravol cannot cause withdrawal symptoms unless you are taking 300-600 mg a day.
http://www.****************/addicted_to_gravol_t56681.html
Helpful - 0
6530778 tn?1456883801
I really want to believe that, I do! Maybe i've heard and read stories of people who stop taking them they get sick... but now that i think about it they must take WAY more than i do. I only take 1 a night now & stopped taking some during the day. I also read it messes with your brain, vision & balance (thats probably the people who take alot).

Im sorry, i thought i replied, i was wondering why you havent replied.

Ill check that out thanks :)
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.